Alert archive / Ohio / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 36, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at May 1, 2017, 11:58 AM EDT for 4 counties in Ohio. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2017, 11:58 AM EDT (15:58 UTC)
- Expired
- May 1, 2017, 12:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Coshocton County, OH, Guernsey County, OH, Muskingum County, OH, Tuscarawas County, OH
The radar
The Cleveland radar (KCLE), 116 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 12:15 PM EDT | TSTM WND DMG | Coshocton, OH | TREES DOWN |
| May 1, 12:29 PM EDT | TSTM WND DMG | Pearl, OH | TREE DOWN ON OH 93 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 4.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1435 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
958
WUUS51 KPBZ 011558
SVRPBZ
OHC031-059-119-157-011645-
/O.NEW.KPBZ.SV.W.0036.170501T1558Z-170501T1645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pittsburgh PA
1158 AM EDT MON MAY 1 2017
The National Weather Service in Pittsburgh has issued a
* Severe Thunderstorm Warning for...
Northwestern Guernsey County in east central Ohio...
Coshocton County in east central Ohio...
Northern Muskingum County in east central Ohio...
Western Tuscarawas County in east central Ohio...
* Until 1245 PM EDT.
* At 1158 AM EDT, severe thunderstorms were located along a line
extending from Danville to near Frazeysburg, moving northeast at 45
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
* Locations impacted include...
New Philadelphia... Dover...
Coshocton... Newcomerstown...
Strasburg... West Lafayette...
Sugarcreek... Dresden...
Frazeysburg... Gnadenhutten...
Baltic... Warsaw...
This includes Interstate 77 in Ohio between mile markers 53 and 88.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4023 8218 4025 8220 4045 8219 4044 8168
4046 8167 4060 8166 4063 8167 4065 8153
4016 8135 3998 8220
TIME...MOT...LOC 1558Z 244DEG 39KT 4043 8226 4007 8214
HAIL...<.75IN
WIND...60MPH
$$
TAX1 follow-up statement
645
WWUS51 KPBZ 011629
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
1229 PM EDT MON MAY 1 2017
OHC031-059-119-157-011645-
/O.CON.KPBZ.SV.W.0036.000000T0000Z-170501T1645Z/
Guernsey OH-Coshocton OH-Muskingum OH-Tuscarawas OH-
1229 PM EDT MON MAY 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT
FOR NORTHWESTERN GUERNSEY...EASTERN COSHOCTON...NORTHEASTERN
MUSKINGUM AND WESTERN TUSCARAWAS COUNTIES...
At 1229 PM EDT, severe thunderstorms were located along a line
extending from near Millersburg to near West Lafayette, moving
northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
Locations impacted include...
New Philadelphia... Dover...
Coshocton... Newcomerstown...
Strasburg... West Lafayette...
Sugarcreek... Gnadenhutten...
Baltic... Port Washington...
Conesville... Parral...
This includes Interstate 77 in Ohio between mile markers 53 and 88.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4044 8168 4046 8167 4060 8166 4063 8167
4065 8153 4016 8135 4004 8191 4044 8188
TIME...MOT...LOC 1629Z 244DEG 39KT 4057 8188 4021 8176
HAIL...<.75IN
WIND...60MPH
$$
TAXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 9:40 AM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, May 1, 9:40 AM EDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 940 AM EDT Mon May 1 2017 .SYNOPSIS... A cold front will bring widespread showers and thunderstorms today, followed by much cooler temperatures through late week. && .NEAR TERM /THROUGH TONIGHT/... Updated to freshen up PoPs for the morning, as well as to add damaging wind wording to thunderstorms. 13Z SPC update kept the enhanced risk area as before. Instability will be challenged by clouds/showers over much of the area this morning, but the wind field still has impressive shear with 70 knots of flow at 700 mb along/ahead of the front. Hi-res guidance is fairly consistent with timing, developing a line of thunderstorms near the PA/OH border around 16Z, and bringing the line across the area through 20Z. Damaging winds remains the primary risk. Any tornado risk would come from right-movers in discrete cells ahead of the main line, and possibly bowing segments in the main squall line. Once the front moves east, temperatures should cool rapidly. Diurnal values may rebound a little over Ohio if there is any break in the clouds after the front's passage. Upper trough will pivot eastward overnight shower chances lingering. Values will be closer to seasonal averages. && .SHORT TERM /TUESDAY THROUGH THURSDAY/... Cool temperatures will continue as the closed low departs, but upper troughing remains in place until Wednesday night. Another wave deepening over the central plains will be the next weather-makes for Thursday as the low pressure system moves across the lower Ohio Valley. The models are handling this system well, so confidence was high enough to add categorical PoPs to the forecast. Forecast precipitation should be the limiting factor for temps on Thursday thus, temperatures are forecast to run about 10 degrees below averages through the period. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... Upper troughing will persist across the eastern CONUS through the long term. Expect below average temperatures and shower chances to continue. && .AVIATION /14Z MONDAY THROUGH FRIDAY/... Have added low level wind shear to all TAFs with 12Z issuance as upper air balloon launch showed 40 kt of wind at 2 kft with a lack of surface gusts. Once surface wind gusts begin, allowed LLWS mention to drop out of the TAFs. Expect widespread 25-30 kt gusts by noon in advance of today's cold front. The front will bring showers and thunderstorms, with wind gusts up to 50 kt possible in the strongest thunderstorms. Current expectation brings the potential squall line through the region between 15Z at ZZV to 21Z at DUJ/LBE. Mid clouds and gusty winds will continue behind the front into tonight, and ceilings will eventually drop to MVFR before sunrise on Tuesday. .Outlook... Restrictions are likely with Thu/Fri low pressure. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, May 1, 3:33 AM EDT, 8 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 333 AM EDT Mon May 1 2017 MDZ001-PAZ007>009-013>016-020>023-029-031-073>076-WVZ001>004-012-021- 509>514-020745- Garrett-Mercer-Venango-Forest-Lawrence-Butler-Clarion-Jefferson- Beaver-Allegheny-Armstrong-Indiana-Washington-Greene-Westmoreland- Westmoreland Ridges-Fayette-Fayette Ridges-Hancock-Brooke-Ohio- Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 333 AM EDT Mon May 1 2017 This Hazardous Weather Outlook is for western Maryland, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. Numerous showers and thunderstorms, some of which may be strong to severe, will cross the region with a cold front today. The primary threat is damaging wind, but large hail and an isolated tornado are possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ039>041-048>050-057>059-068-069-020745- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-Muskingum- Guernsey-Belmont-Noble-Monroe- 333 AM EDT Mon May 1 2017 This Hazardous Weather Outlook is for east central Ohio. .DAY ONE...Today and Tonight. Scattered showers and thunderstorms, some of which may be strong to severe, will cross the region with a cold front today. The primary threat is damaging wind. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. 34
In the hours before
Special weather statement, May 1, 11:31 AM EDT, 27 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
1131 AM EDT MON MAY 1 2017
OHZ039-048-057-011615-
Tuscarawas-Coshocton-Muskingum-
1131 AM EDT MON MAY 1 2017
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT
CENTRAL COSHOCTON...NORTH CENTRAL MUSKINGUM AND NORTHWESTERN
TUSCARAWAS COUNTIES...
At 1131 AM EDT, a strong thunderstorm was located near Coshocton,
moving northeast at 55 mph.
Wind gusts up to 55 mph are possible with this storm.
Locations impacted include...
New Philadelphia... Dover...
Coshocton... Strasburg...
West Lafayette... Sugarcreek...
Dresden... Bolivar...
Baltic... Mineral City...
Warsaw... Conesville...
This includes Interstate 77 in Ohio between mile markers 81 and 94.
This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 4045 8196 4044 8168 4063 8167 4065 8147
4067 8146 4066 8144 4065 8144 4065 8137
4064 8133 4007 8191 4012 8207
TIME...MOT...LOC 1531Z 213DEG 49KT 4023 8196
TAXSpecial weather statement, May 1, 11:48 AM EDT, 10 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
1148 AM EDT MON MAY 1 2017
OHZ048-057-058-068-011645-
Guernsey-Noble-Coshocton-Muskingum-
1148 AM EDT MON MAY 1 2017
...A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND
WILL AFFECT WESTERN GUERNSEY...SOUTHWESTERN COSHOCTON...MUSKINGUM AND
WESTERN NOBLE COUNTIES...
At 1148 AM EDT, radar indicated strong thunderstorms were located
along a line extending from 10 miles northwest of Frazeysburg to near
Perry State Forest. Movement was east at 40 mph.
Wind gusts up to 45 mph are possible with these storms.
Locations impacted include...
Zanesville... Cambridge...
New Concord... Byesville...
South Zanesville... North Zanesville...
Dresden... Frazeysburg...
Philo... Pleasant Grove...
Cumberland... Conesville...
This includes the following highways...
Interstate 70 in Ohio near mile marker 143, and between mile
markers 145 and 180.
Interstate 77 in Ohio between mile markers 44 and 55.
These storms may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 3995 8223 3995 8220 4026 8219 4015 8153
3960 8159 3966 8159 3967 8164 3975 8164
3977 8207 3982 8208 3982 8217 3991 8216
3991 8223
TIME...MOT...LOC 1548Z 292DEG 30KT 4025 8219 3984 8222
TAXSpecial weather statement, May 1, 11:54 AM EDT, 4 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
1154 AM EDT MON MAY 1 2017
OHZ048-011630-
Coshocton-
1154 AM EDT MON MAY 1 2017
...A LINE OF SHOWERS CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT
NORTHWESTERN COSHOCTON COUNTY...
At 1154 AM EDT, radar indicated showers were located along a line
extending from near Gambier to 9 miles northwest of Frazeysburg.
Movement was northeast at 40 mph.
Wind gusts up to 45 mph are possible with these showers.
Locations impacted include...
Warsaw... Nellie...
Walhonding... Blissfield...
New Guilford... Layland...
These showers may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 4046 8218 4045 8181 4044 8180 4024 8202
4024 8220
TIME...MOT...LOC 1554Z 236DEG 40KT 4039 8234 4022 8224
TAXThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 11:31 AM EDT | Special Weather Statement | PBZ | Coshocton | 44 min |
| May 1, 11:48 AM EDT | Special Weather Statement | PBZ | Muskingum | 57 min |
| May 1, 11:54 AM EDT | Special Weather Statement | PBZ | Coshocton | 36 min |
| May 1, 12:08 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Muskingum, Noble | 67 min |
| May 1, 12:37 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Monroe, Noble | 38 min |
| May 1, 12:42 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana, Coshocton, Harrison, Jefferson, Tuscarawas | 63 min |
| May 1, 12:51 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Carroll, Guernsey, Harrison, Monroe, Noble and 1 more | 39 min |
| May 1, 1:22 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Carroll, Harrison, Jefferson | 53 min |
| May 1, 1:35 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana, Jefferson | 55 min |
| May 1, 1:50 PM EDT | Areal Flood Advisory | PBZ | Belmont, Carroll, Columbiana, Coshocton, Guernsey, Harrison and 5 more | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.